MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT STD, SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC CR TIB INSERT STD, SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-012-47-5009
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation concomitant device(s): 02-010-03-0250 - logic cr femoral cem, left, sz 5 3474338, 02-012-45-5040 - lgc tibial fit tray cem sz 5f / 4t 2875323, 200-02-38 - three peg patella 38 mm 3688201, and 203-96-42 - 11-4132 stryker sys 6 90x13/21x1.19 27174.
 
Event or Problem Description
As reported by the legal department, approximately 7 years post op the left initial tka, this male patient was revised.The patient has suffered with severe pain, inflammation, and osteolysis, among other things.No additional information available.
 
Additional Manufacturer Narrative
H6.The revision reported in (b)(6) was likely the result of pain, inflammation, and osteolysis.The root cause(s) for the pain, inflammation, and osteolysis cannot be determined at this time as the device(s) were not available for evaluation and pre-revision radiographs were not provided.G3.Aware date updated to reflect investigation conclusion.
 
Additional Manufacturer Narrative
Additional information - a2, b1, b5, b7, d8, & h6.Medical device problem code.These devices are used for treatment not diagnosis.There is no other information available.
 
Event or Problem Description
Additional information received via legal department -revision operative report of 23 feb 2021, unstable, painful failed left total knee.Conversion to hinged total knee system of competitor¿s devices.Operative pathology: inspection of the tear of the knee revealed the pt had dense thickened synovitis present, secondary to particle wear.Pt had gross compartment wear of the tibial surface with oxidation.It had not worn through, but it had certainly worn significantly on the contact bearing surface between the femur and the tibia.It was felt that there was considerable up-sizing of the femoral component, and it did have significant medial overhang.Operative note: the insert was removed, and notable wear was present.Devices were trailed and devices implanted.Dressings were applied and the patient was transported to recovery room in stable condition.Hospital care: admitted 23 feb 2021/ discharge 26 feb 2021.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported may have been the result of polyethylene wear and osteolysis as stated in the legal documentation and operative notes.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the reported polyethylene wear and osteolysis cannot be determined as the devices were not available for evaluation and pre-revision radiographs and images of the explanted devices were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6 - health effect - clinical code, medial device problem code, component code, type of investigation, investigation findings and h11.The revision reported may have been the result of polyethylene wear and osteolysis.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the reported polyethylene wear and osteolysis cannot be determined as the devices were not available for evaluation and pre-revision radiographs and images of the explanted devices were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported by the legal department, approximately 7 years post op the left initial tka (total knee arthroplasty), this male patient was revised.The patient has suffered with severe pain, ambulation issues, and instability.During revision synovitis was noted.There is no device return.There are no photos or other images of the device provided.No additional information is available.

Brand Name
LOGIC CR TIB INSERT STD, SZ 5, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
ashley harris
3523771140
MDR Report Key15713690
Report Number1038671-2022-01393
Device Sequence Number15117477
Product Code JWH
UDI-Device Identifier10885862174543
UDI-Public10885862174543
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2019
Device Model Number02-012-47-5009
Device Catalogue Number02-012-47-5009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer04/14/2023
04/14/2023
09/28/2023
03/30/2026
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date04/17/2023
07/06/2023
10/06/2023
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale